MAUDE Adverse Event Report: STRYKER GMBH BONE SCREW, T8 FULL THREAD, 2.7MM/L14MM; SCREW, FIXATION, BONE

STRYKER GMBH BONE SCREW, T8 FULL THREAD, 2.7MM/L14MM; SCREW, FIXATION, BONE
Catalog Number 656414S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "twisted-off screw head of a variax2 t8 screw in variaxdr op.Screw shaft has remained in the patient.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned, and matches the alleged failure.The whole threaded shaft of the implant is missing.Since a complete device is not available, the surface of the breakage cannot be analyzed thoroughly.However, the clear deformation of the center portion indicated miss-locking with the use of high force for removal leading to the breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The root cause of this occurrence can be attributed to user-related because application of high force.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
BONE SCREW, T8 FULL THREAD, 2.7MM/L14MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17989893
Report Number0008031020-2023-00370
Device Sequence Number18192479
Product Code HWC
UDI-Device Identifier07613327070873
UDI-Public07613327070873
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number656414S
Device Lot Number1000525027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown